Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

No sex drive, excessive hair growth on chin and upper lip, acne, weight gain, high BP. Taking Synthroid. Hormonal imbalance?

I am a 49 year old post menopausal (surgical) women who also had her thyroid removed. I have the following sysptoms: no sex drive, excessive hair growth on chin and upper lip , acne, weight gain (also difficulty getting motivated to lose weight since I never seem to feel full) & High Blood pressure. I take 200mg synthroid - Could I have homonal imbalance and how do I go about addressing these issues?
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

If you symptoms are of short duration you should have this evaluated in detail by an endocrinologist. If your hair growth and acne were since puberty, then it could be due to polycystic ovarian syndrome.
If a patient comes to me with postmenopausal hair growth the usual tests I do are
Serum: Testosterone, 17-hydroxyprogesterone, DHEAS, Prolactin and thyroid function tests, Ultrasound/CT scan of abdomen.

Hope I have answered your querry

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 8 Oct 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor